Alert archive / New York / Gale Warnings in 2013

Gale Warning 3, NWS Buffalo, NY

January 4, 2013

NWS Buffalo, NY issued this gale warning at Jan 4, 2013, 9:09 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2013, 9:09 PM EST (02:09 UTC)
Expired
Jan 5, 2013, 3:40 AM EST
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WHUS71 KBUF 050209
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
909 PM EST FRI JAN 4 2013

LEZ040-041-050900-
/O.EXP.KBUF.GL.W.0002.000000T0000Z-130105T0200Z/
/O.NEW.KBUF.GL.W.0003.130105T0209Z-130105T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
909 PM EST FRI JAN 4 2013

...GALE WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. 

* WINDS...WEST TO 35 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-050900-
/O.EXA.KBUF.SC.Y.0003.000000T0000Z-130105T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
909 PM EST FRI JAN 4 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SATURDAY. 

* WINDS...WEST 15 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-050900-
/O.CON.KBUF.SC.Y.0003.000000T0000Z-130105T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
909 PM EST FRI JAN 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST
SATURDAY...

* WINDS...WEST TO 30 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-051015-
/O.CON.KBUF.SC.Y.0003.000000T0000Z-130105T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
909 PM EST FRI JAN 4 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* WINDS...WEST TO 35 KNOTS.

* WAVES...10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
003 
WHUS71 KBUF 050840
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
340 AM EST SAT JAN 5 2013

LEZ040-041-051500-
/O.CAN.KBUF.GL.W.0003.000000T0000Z-130105T0900Z/
/O.EXB.KBUF.SC.Y.0003.000000T0000Z-130105T1500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
340 AM EST SAT JAN 5 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-050945-
/O.CAN.KBUF.SC.Y.0003.000000T0000Z-130105T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
340 AM EST SAT JAN 5 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT CRITERIA THIS EARLY MORNING.

$$

LOZ042-043-051500-
/O.EXT.KBUF.SC.Y.0003.000000T0000Z-130105T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
340 AM EST SAT JAN 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...WEST 20 TO 25 KNOTS.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-051645-
/O.EXT.KBUF.SC.Y.0003.000000T0000Z-130105T1700Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
340 AM EST SAT JAN 5 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Jan 4, 7:43 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Jan 4, 7:43 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
743 PM EST FRI JAN 4 2013

.SYNOPSIS...
WINDS WILL DIMINISH TONIGHT AS LOW PRESSURE LIFTS INTO QUEBEC AND
THEN FINALLY AWAY FROM THE REGION. HIGH PRESSURE WILL BRING A DRY
SATURDAY...BEFORE AN AREA OF LOW PRESSURE MOVES THROUGH THE GREAT
LAKES SATURDAY NIGHT AND SUNDAY WITH A WIDESPREAD LIGHT SNOWFALL.

&&

.NEAR TERM /THROUGH SATURDAY/...
WEAK LAKE EFFECT CONTINUES TO THE EAST OF LAKE ONTARIO WITH
ABSOLUTELY NOTHING OFF LAKE ERIE. WINDS HAVE BEEN DIMINISHING ACROSS
THE FORECAST AREA DURING THE EVENING WITH THE EXCEPTION OF STRONG
WIND IMMEDIATELY ALONG THE LAKE ERIE SHORE WHERE GALE WARNING HAS
BEEN EXTENDED BY A COUPLE OF HOURS. THE WIND ADVISORY HAS BEEN
REMOVED ALTHOUGH WIND GUSTS TO 35 MPH MAY PERSIST THROUGH 10PM OR
SO. DRIER AIR ARRIVING WITH THE APPROACHING REGION OF HIGH PRESSURE
WILL ERODE ANY LINGERING FLURRIES AND EVEN THE LAKE SNOWS EAST OF
LAKE ONTARIO. A LAYER OF CLOUD PRESSING SOUTH ACROSS THE STATE WILL
BREAK UP MORESO THROUGH THE NIGHT AND OFFER PARTIAL CLEARING BY
DAYBREAK.

QUIETER WEATHER LOOKS IN STORE FOR SATURDAY AS THE SURFACE HIGH
RIDGES ACROSS THE AREA. ANY MORNING SUNSHINE WILL GIVE WAY TO
INCREASING CLOUD COVER DURING THE AFTERNOON AHEAD OF THE VIGOROUS
SHORTWAVE APPROACHING FROM THE PLAINS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
SATURDAY NIGHT THROUGH SUNDAY NIGHT...A SERIES OF SHORT WAVES WILL
BE ROUNDING THE BASE OF THE PERSISTENT UPPER LEVEL TROUGH THAT HAS
BEEN IN PLACE OVER SOUTHEAST CANADA AND THE GREAT LAKES. THE LIFT
ASSOCIATED WITH THESE IMPULSES WILL KEEP UNSETTLED WEATHER OVER OUR
AREA UNTIL THE UPPER LEVEL TROUGH LIFTS OUT ACROSS NEW ENGLAND LATER
SUNDAY NIGHT AND MONDAY.

THE FIRST SIGNIFICANT SHORT WAVE IS HEADING SOUTHEAST TOWARD THE
NORTHERN ROCKIES THIS FRIDAY AFTERNOON. THE SURFACE LOW THAT IS
ASSOCIATED WITH THIS SHORT WAVE WILL REACH THE CENTRAL GREAT LAKES
SATURDAY NIGHT BEFORE TRACKING EAST ACROSS LAKE ONTARIO AND NORTHERN
NEW YORK STATE ON SUNDAY. WARM AIR ADVECTION AHEAD OF THE
LOW...COMBINED WITH THE LIFT ASSOCIATED WITH A LEAD SHORT WAVE...
WILL CAUSE LIGHT SNOW TO SPREAD EAST ACROSS THE AREA SATURDAY NIGHT.
EXPECT GENERAL ACCUMULATIONS OF AN INCH OR LESS...WITH SLIGHTLY
HIGHER AMOUNTS POSSIBLE ACROSS THE NORTH COUNTRY AND ST LAWRENCE
RIVER VALLEY WHERE THERE WILL BE ADDITIONAL LIFT IN THE VICINITY OF
A PASSING WARM FRONT.

THERE MAY BE A LULL IN THE GENERAL SNOWFALL SUNDAY MORNING BEFORE
MOISTURE INCREASES AGAIN DURING THE AFTERNOON AS THE SURFACE LOW
PUSHES EAST ACROSS LAKE ONTARIO. ADDITIONAL ACCUMULATIONS OF AN INCH
OR LESS ARE EXPECTED...WITH ANOTHER 1 TO 3 INCHES POSSIBLE EAST OF
LAKE ONTARIO DUE TO CONVERGENCE ALONG THE FRONT THAT WILL BE
EXTENDING EAST OF THE SURFACE LOW.

THE SNOW WILL TAPER OFF FROM WEST TO EAST SUNDAY NIGHT AS THE UPPER
LEVEL TROUGH AND ASSOCIATED SURFACE LOW SLIDE OFF THE NEW ENGLAND
COAST. THE NAM SHOWS MUCH DRIER AIR BUILDING IN BEHIND THE LOW
DURING THE SECOND HALF OF SUNDAY NIGHT...WHILE THE GFS HOLDS THE LOW
LEVEL MOISTURE IN A LITTLE LONGER. IF ENOUGH LOW LEVEL MOISTURE
REMAINS IN PLACE WITH THE NORTHERLY UPSLOPE FLOW BEHIND THE
DEPARTING LOW...SOME LIGHT SNOW OR FREEZING DRIZZLE COULD LINGER
THROUGH THE NIGHT.

HIGH PRESSURE AND DRIER AIR WILL BUILD ACROSS NEW YORK STATE ON
MONDAY AND BRING MOSTLY SUNNY SKIES TO THE AREA. EXPECT MAINLY CLEAR
SKIES MONDAY NIGHT AS THE SURFACE HIGH SLIDES OFF THE NEW ENGLAND
COAST.

A PERSISTENT SOUTHWEST FLOW AHEAD OF THE SURFACE LOW WILL ALLOW
TEMPERATURES TO HOLD STEADY IN THE 20S SATURDAY NIGHT...WITH UPPER
TEENS POSSIBLE EAST OF LAKE ONTARIO. MOST AREAS WILL SEE
TEMPERATURES MODERATING IN THE MID OR UPPER 30S SUNDAY...BEFORE THE
NORTHERLY FLOW BEHIND THE SURFACE LOW CAUSES TEMPERATURES TO FALL
BACK INTO THE UPPER TEENS/LOWER 20S SUNDAY NIGHT. READINGS MAY DIP
INTO THE SINGLE DIGITS EAST OF LAKE ONTARIO. TEMPERATURES WILL
STRUGGLE TO GET OUT OF THE 20S ON MONDAY IN SPITE OF THE ANTICIPATED
SUNSHINE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A GENERAL ZONAL FLOW IS FORECAST TO BE IN PLACE ALONG THE
CANADIAN/US BORDER TUESDAY AND WEDNESDAY...WHILE A CLOSED LOW LIFTS
OUT OF THE SOUTHWEST PART OF THE COUNTRY. THE GFS AND ECMWF STILL
HAVE SIGNIFICANT DISCREPANCIES IN THE WAY THEY HANDLE THIS CUTOFF
LOW. THE ECWMF KEEPS THE LOW OVER THE SOUTHERN PLAINS THROUGH
WEDNESDAY...BEFORE LIFTING IT OUT INTO THE MIDWEST ON
THURSDAY...WHILE THE GFS LIFTS THE LOW OUT ON WEDNESDAY AND TRACKS
AN OPEN WAVE TOWARD THE LOWER LAKE ON THURSDAY. FOR NOW...WILL
CONTINUE TO HPC GUIDANCE WHICH SEEMS TO FAVOR THE MORE CONSERVATIVE
ECMWF SOLUTION. BASED ON THIS GUIDANCE...WILL KEEP THE AREA DRY
THROUGH WEDNESDAY NIGHT AS THE SURFACE LOW THAT WILL BE ASSOCIATED
WITH THE CLOSED STAYS WELL TO OUR WEST.

THE ECMWF LIFTS THE CLOSED LOW INTO THE MIDWEST ON THURSDAY...THEN
OPEN THE WAVE UP ON FRIDAY AS IT TRACKS IT EAST ACROSS THE LOWER
LAKES. THE CORRESPONDING SURFACE LOW IS FORECAST TO HEAD NORTHEAST
TOWARD THE CENTRAL GREAT LAKES ON THURSDAY...BEFORE TRACKING NORTH
OF LAKE ONTARIO ON FRIDAY. THE DEEP LAYERED SOUTHERLY FLOW AHEAD OF
THIS SYSTEM WILL TRANSPORT MILDER AIR NORTH TOWARD OUR AREA. WHILE
TEMPERATURES ALOFT LOOK WARM ENOUGH TO SUPPORT MAINLY RAIN...SURFACE
TEMPERATURES WILL BE THE KEY TO THE PCPN TYPE. BASED ON FORECAST
TEMPERATURES...WE MAY SEE A MIX OF FROZEN PCPN THURSDAY MORNING
BEFORE TEMPERATURES WARM UP ENOUGH FOR A POSSIBLE CHANGEOVER TO ALL
RAIN DURING THE AFTERNOON. MIXED PCPN COULD SET UP AGAIN ACROSS THE
HIGHER ELEVATIONS THURSDAY NIGHT BEFORE ALL PCPN CHANGES BACK OVER
TO RAIN ON FRIDAY. STAY TUNED TO LATER MODEL RUNS WHICH WILL HELP TO
FINE TUNE THIS POTENTIAL FOR MIXED PCPN.

REGARDING TEMPERATURES...EXPECT A MODERATING TREND THAT WILL SEE
DAYTIME HIGHS RISING INTO THE UPPER 30S/LOWER 40S ON WEDNESDAY AND
THURSDAY...AND MAYBE EVEN THE MID 40S ON FRIDAY.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND OVERNIGHT. DRIER AIR
WILL WORK INTO THE REGION FROM THE WEST TONIGHT WITH SKIES BECOMING
AT LEAST PARTLY CLOUDY. THERE IS A CHANCE FOR A BAND OF LAKE EFFECT
SNOW TO DEVELOP EAST AND SOUTHEAST OF LAKE ONTARIO TONIGHT...BUT
WITH THE DRIER AIR ADVECTING INTO THE REGION IMPACTS WILL BE MINIMAL.

OUTLOOK...
SATURDAY...MAINLY VFR.
SUNDAY...MVFR/IFR WITH CHANCE OF SNOW SHOWERS.
MONDAY AND TUESDAY...VFR.
WEDNESDAY...VFR/MVFR WITH A CHANCE OF RAIN.

&&

.MARINE...
GALES WILL CONTINUE THIS EVENING OVER LAKE ERIE BUT HAVE DROPPED
JUST BELOW GALES ON LAKE ONTARIO. GALE WARNINGS WILL BE REPLACED
WITH SMALL CRAFT ADVISORIES DURING EARLY SATURDAY...BEFORE BRIEFLY DYING
OFF FROM MID DAY SATURDAY INTO SATURDAY NIGHT. WINDS WILL AGAIN RAMP
UP FROM THE SOUTHWEST LATE SATURDAY NIGHT AND SUNDAY AHEAD OF A
DEVELOPING LOW WITH SOME SMALL CRAFT CONDITIONS POSSIBLE DURING THIS
TIME FRAME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING UNTIL 9 PM EST THIS EVENING FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY UNTIL 9 AM EST SATURDAY FOR LOZ044-
         045.

&&

SYNOPSIS...TMA/WCH
NEAR TERM...TMA/WCH
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...TMA/WCH
MARINE...TMA/WCH
Hazardous weather outlook, Jan 4, 6:10 PM EST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EST FRI JAN 4 2013

NYZ001>008-010>014-019>021-085-052315-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
610 PM EST FRI JAN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-043>045-063>065-052315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
610 PM EST FRI JAN 4 2013

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-SLZ022-024-052315-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
610 PM EST FRI JAN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Jan 4, 4:11 PM EST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EST FRI JAN 4 2013

NYZ006>008-042315-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
411 PM EST FRI JAN 4 2013

...SNOW AND SIGNIFICANT BLOWING AND DRIFTING SNOW WILL CONTINUE TO
IMPACT THE AREA THROUGH THE EARLY EVENING.

STRONG SOUTHWEST WINDS WILL CONTINUE TO PRODUCE CONSIDERABLE
BLOWING AND DRIFTING SNOW THROUGH THE REST OF THE AFTERNOON INTO
THE EARLY EVENING...ESPECIALLY DOWNWIND OF LAKE ERIE AND LAKE
ONTARIO WHERE FREQUENT GUSTS BETWEEN 40 AND 50 MPH ARE LIKELY.

IN ADDITION...A BAND OF LIGHT TO MODERATE SNOW WILL SLOWLY PUSH
SOUTHWARD ACROSS THE REGION THIS EVENING. SNOWFALL RATES OF UP TO
AN INCH PER HOUR WILL BE POSSIBLE WITHIN THE BAND...LEADING TO
SNOWFALL TOTALS OF UP TO TWO INCHES OF SNOW IN SOME LOCATIONS
BEFORE IT WEAKENS.

THE SNOWFALL AND BLOWING SNOW WILL CREATE HAZARD DRIVING CONDITIONS
AS SNOW DRIFTS ACROSS AREA ROADS AND CAUSE SHARP REDUCTIONS IN
VISIBILITY AT TIMES.

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 7:29 PM ESTGale WarningBUF91 min
Jan 4, 7:29 PM ESTSmall Craft AdvisoryBUF19 hr
Jan 5, 4:00 PM ESTSmall Craft AdvisoryBUF42 hr

Nearby

Gale Warnings in New York, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.